Drought, Gregg
- When
- September 15, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Gregg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.481, -94.817 (the zone’s center; the record gives no point)
Despite a very wet spring across Northeast Texas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize on September 15th, 2015 across portions of Gregg and Smith Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Despite a very wet spring across Northeast Texas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize on September 15th, 2015 across portions of Gregg and Smith Counties. These conditions continued through the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 14, 10:57 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 PM CDT MON SEP 14 2015 .AVIATION... FOR THE 15/06Z TAFS...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THIS TAF PERIOD...ALTHOUGH INCREASING LOW LEVEL MOISTURE WILL RETURN TO THE REGION BEGINNING THIS MORNING. THIS WILL ALLOW FOR LOW STRATUS TO WORK NWD FROM THE GULF. TEMPO MVFR CIGS WILL LIKELY AFFECT MOST TAF SITES FROM MID TO LATE MORNING...WITH LFK LIKELY EXPERIENCING PREVAILING LOWER CIGS. THESE CIGS WILL GRADUALLY LIFT TO VFR AFTER 15/15Z. LIGHT AND VRBL WINDS THIS MORNING WILL INCREASE ONCE AGAIN OUT OF THE SE AT 5-10 KTS AFTER 15/15Z...HELPING TO MIX OUT LOWER CIGS. ISOLD CONVECTION WILL BE POSSIBLE IN THE AFTERNOON...MAINLY SOUTH OF I-20 SO WILL CARRY VCTS AT LFK TO ACCOUNT FOR COVERAGE. /19/ && .PREV DISCUSSION... /ISSUED 944 PM CDT MON SEP 14 2015/ DISCUSSION... MOSTLY CLEAR SKIES PREVAILING ACROSS THE FOUR STATE REGION THIS EVENING WITH FEW HIGH CLOUDS STREAMING EAST. LOW CLOUDS TO INCREASE IN COVERAGE FROM THE SOUTH OVERNIGHT AS SOUTHERLY FLOW OF MOISTURE INCREASES. INCREASED CLOUD-COVER TO RESTRICT MORNING LOW TEMPERATURES TO THE MID 60S ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTHWEST LOUISIANA. ADDITIONALLY...INCREASED SOUTHERLY FLOW TO ALLOW FOR GRADUAL WARMING TREND TO CONTINUE ACROSS THE REMAINDER OF THE EVENING. CURRENT FORECAST LOOKS ON TRACK...NO UPDATES AT THIS TIME. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 89 71 93 / 0 20 10 10 MLU 56 89 67 93 / 0 20 10 10 DEQ 55 87 66 90 / 0 10 10 10 TXK 60 88 70 91 / 0 10 10 10 ELD 55 88 65 92 / 0 10 10 10 TYR 64 88 72 93 / 0 20 10 10 GGG 63 88 71 93 / 0 20 10 10 LFK 64 87 70 93 / 10 30 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1127 AM CDT MON SEP 14 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1127 AM CDT MON SEP 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE RETURNING GULF MOISTURE WILL DEEPEN AND BRING BACK SOME MORE LATE SUMMER HEAT. THIS WILL ALLOW FOR SOME AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS AS EARLY AS TUESDAY...MAINLY ALONG AND SOUTH OF I-20. THEN MORE EXTENSIVE AND AREA WIDE COVERAGE MAY DEVELOP BY NEXT WEEKEND. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 13
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600973, 600974.